Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 17, 2021, 5:38 PM CDT for LeFlore County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 17, 2021, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
481 WWUS84 KTSA 172238 SPSTSA Special Weather Statement National Weather Service Tulsa OK 538 PM CDT Thu Jun 17 2021 OKZ049-076-172315- Pushmataha OK-Le Flore OK- 538 PM CDT Thu Jun 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH CENTRAL LE FLORE COUNTIES UNTIL 615 PM CDT... At 538 PM CDT, a strong thunderstorm was located 9 miles west of Octavia, moving northwest at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Honobia... LAT...LON 3461 9501 3463 9491 3451 9475 3451 9505 TIME...MOT...LOC 2238Z 130DEG 10KT 3448 9486 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:06 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 3:06 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 306 PM CDT Thu Jun 17 2021 .DISCUSSION... Isolated convection will remain possible in the higher terrain of southeast Oklahoma and western Arkansas through around sunset, otherwise dry weather is expected through Sunday. Temperatures will likely be slightly less hot the next couple days as the upper ridge to our west weakens and retrogrades. Temperatures may inch back up a bit Sunday just ahead of an approaching cold front. Speaking of the cold front, there are considerable timing differences between the ECMWF and GFS, with the much slower ECMWF being the preferred solution at this point in time. Shower and thunderstorm chances will increase Sunday night, and will then peak Monday into Monday evening as the front moves through the area. Much cooler weather will follow the front for Tuesday and Wednesday, before warmer temperatures and low rain chances return by Thursday of next week. Removed the National Blend of Models pops next Tuesday and Wednesday, but otherwise stayed close to the NBM for this forecast. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 97 72 95 / 10 0 0 0 FSM 73 94 70 94 / 20 0 0 0 MLC 71 92 68 92 / 20 0 0 0 BVO 71 96 67 94 / 10 0 0 0 FYV 69 92 64 91 / 20 0 0 0 BYV 71 92 67 91 / 20 0 0 0 MKO 72 93 68 93 / 10 0 0 0 MIO 73 94 70 93 / 0 0 0 0 F10 72 93 68 92 / 10 0 0 0 HHW 71 92 68 92 / 20 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....05 PLATE
Hazardous weather outlook, Jun 17, 4:45 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Thu Jun 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Thu Jun 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Far east and southeast Oklahoma as well as northwest Arkansas. ONSET... Ongoing. DANGEROUS HEAT. RISK...Limited. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing. DISCUSSION... Dangerous heat continues at this hour with heat indices ranging from around 100 to 105. Continue to practice your heat safety precautions by taking frequent breaks and drinking plenty of water if you are outside early this evening. A few showers and storms may develop across parts of far east and southeast Oklahoma as well as northwest Arkansas this evening. A few strong to marginally severe storms have developed just outside of the area at this time in far southeast Oklahoma and in northwest Arkansas. Damaging wind gusts as well as hail up to quarter size will be the main severe threats. Locally heavy downpours can be expected with any activity that develops. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY AND WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Heat indices near 100 degrees in the afternoon will persist into Friday across portions of northeast Oklahoma and west central Arkansas. A cold front will bring the potential for storms late Sunday night and Monday. Some storms may be strong to severe, but a widespread organized severe event is not expected. Locally heavy rainfall is also likely to occur with the storms. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, Jun 17, 5:38 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 538 PM CDT Thu Jun 17 2021 OKZ049-076-172315- Pushmataha OK-Le Flore OK- 538 PM CDT Thu Jun 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH CENTRAL LE FLORE COUNTIES UNTIL 615 PM CDT... At 538 PM CDT, a strong thunderstorm was located 9 miles west of Octavia, moving northwest at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Honobia... LAT...LON 3461 9501 3463 9491 3451 9475 3451 9505 TIME...MOT...LOC 2238Z 130DEG 10KT 3448 9486
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 27 min |
| Jun 17, 6:00 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 60 min |
| Jun 17, 6:58 PM CDT | Special Weather Statement | TSA | Pushmataha | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.